You must Sign In to post a response.
  • Category: Gynaecology

    Unexpected bleeding what to do?


    Worried about unexpected bleeding after having protected intercourse? Want to know if it is because of the i pill or is it normal or serious? Resolve your worries, by going through the advice provided by ISC experts for your query.

    I have sex on the last day of my periods and then I took the unwanted 72 after 6 to 7 hours of the sex. Then I had protected sex after a week but later I noticed red normal thick blood coming out of vagina. Is it because of i pill? Is it normal or something serious?
  • Answers

    7 Answers found.
  • Unexpected bleeding is a serious phenomena if the same is occurring repetitively and in medical them it is known as spotting and in your case, this is the first time you have noticed this type of disorder and so to conclude the final cause, you need to wait a few more days and. see if it subsides of your own or the disorder follows.
    There are a few reasons behind this abnormality such as
    1) Any hormonal changes as a result of stress or changes in the Biological - clock.
    2) Usage of Contraceptive
    3) Possibility of Cancer such as Ovarian, Vaginal,Uterus etc if spotting is continued for a prolonged time.
    4) Any kind of injury in the vaginal wall or in the ovary.
    Since Unwanted 72 is a contraceptive, it may trigger bleeding, however, you need to ascertain the underlying cause with an experienced gynaecologist.

  • The pills you used can cause heavy vaginal bleeding. Sometimes doctors prescribe these pills for the periods to come regularly also. So the condition you have mentioned may be due to the pills you have used.

    But you should not neglect it thinking that it is due to the pills. There may be some minor or major problems associated with this condition. Some ladies will have the problem of hormone imbalance. It may also cause discharge between the periods. Some teenagers may have this in their initial times of getting periods. Ladies nearing menopause age will also have this unexpected bleeding. Some pregnant ladies will have some bleeding during the first trimester.

    The reason in your case may be any one of the above that depends on your age, general health condition and weight. So it is better to go to a lady doctor and get her advice and act accordingly. It is better to take action at the earliest.

    drrao
    always confident

  • The first thing you need to do is educate yourself on how the woman's reproductive system works. A woman can conceive only within a short phase of her monthly cycle (between two periods). It is the time when ovulation takes place, and the ovary releases an egg, which can get fertilised and develop into a baby. The rest of the time, she is not fertile and cannot conceive.

    The days immediately before and after menstruation are considered as a safe period. You did not require the Unwanted 72, on the last day of your period, because intercourse would not have resulted in a pregnancy.

    Pregnancy can happen only when a woman ovulates. And women ovulate just once, between two monthly periods. If she conceives, she misses her monthly period, until the baby is born. Pregnancy can occur within a day or two of the egg (ovum) being released. It is because sperms (from the male) can stay alive for up to 72 hours. If a woman has unprotected sex a day or two before ovulation, she still has a chance of conceiving, because live sperms will still be present in her vagina.

    It is easy to determine the days to avoid sex or take precautions. Ovulation usually occurs on the 12th-14th day of your monthly cycle. You begin counting the days from the first day of your period. If your periods start today (04-10-2019) and you have a regular 28-day cycle, you will ovulate between 15-10-2019 and 17-10-2019. Keep in mind the sperm stays alive for around 72 hours, so protection is required three days before your ovulation date. The ovum or egg is fertile for 24 hours.

    This calculation works if you have a regular menstrual cycle of around 28 days. The days can fluctuate between 26-30days, and it is considered a normal cycle. It is difficult to predict the ovulation period in women who have irregular cycles.

    An easy way to know that you are ovulating is to check your vaginal secretion. It tends to increase and is clear and sticky, much like the white of an egg.

    Coming to the spotting, you are experiencing. Contraceptive drugs affect your hormones, which is why you do not conceive when taking these pills. So, yes, it will alter the pattern of your periods, and the spotting you are facing is normal because the hormones in the drug are working.

  • Bleeding is a serious matter and requires a thorough check up by a gynaecologist. That is the primary step required in such cases.

    The contraceptive pills also have some side effects and bleeding is also one of them. Are you sure that it was the last day of your periods or you were continuing the normal menstrual bleeding. This aspect also needs to be discussed with the doctor. There are chances of rupture of the soft skin tissues and in such conditions some bleeding might occur though it will not be in large quantities. In some cases there are one or more tumours formed in the uterus and they do not show their presence by any external or internal symptoms except some back pain occasionally. It could be a coincidence that such a tumour might have bled and coincided with the happenings on that day. So your doctor may go for a ultra sound test to exclude such doubts.

    Knowledge is power.

  • Unexpected bleeding should not be taken lightly. Recently I read an article wherein a doctor has said that you will get bleeding if you are pregnant but not in the uterus. In your case that is not the reason as you have already taken a tablet and have had protective sex. However, it is best to consult a doctor rather than relying on assumptions. Even if the bleeding is due to the intake of the medicine, you can ge it cleared or can rectify any side effects caused thereby.

    Regards
    Chitra
    "Do not give up, things might not favour you always"

  • First of all, I will advise you to concerned with a gynecologist. Whenever you take any kind of hormonal contraceptive measure, it is normal to have irregular bleeding but we should not ignore it. How long this bleeding lasts depends on what kind of contraceptive pill you are taking.

    The inner lining or uterus of the womb is called the endometrium. Bloodstains or bleeding simply means that the inner lining of your womb is reacting to the hormones used in contraception. Initially, the blood vessels of the inner lining of your womb may be more delicate than normal. Because of this, you may have some irregular bleeding or bloodstains. It is also called breakthrough bleeding.

    If this is your first dose of birth control pills after the birth of your baby, then continue to consume it according to the instructions on the packet. If you are taking combined pills, by the second or third packet your blood spots will probably stop. If the bleeding still does not stop, talk to your doctor about it. They may advise you to take another joint pill. The estrogen element present in the pill helps control your menstruation. Therefore, your doctor may recommend that you take a high-dose estrogen pill.

    If you are breastfeeding your baby, your doctor may recommend taking a mini-pill or a progestogen-only pill (POP). Normally, about one-third of the mothers taking the mini pill have irregular bleeding. Therefore, it may take time for your menstruation to become regular. The bleeding from the mini-pill is usually not much. But, if it continues for more than three months or you have trouble dealing with it, talk to your doctor. However, having blood stains does not at all mean that your contraceptive pill is not working. Whether you are taking a combined pill or a mini pill, these two work in their own way. Some bleeding is normal.

    Swati Sharma

    Keep your Face to the SunShine

  • It is necessary to have complete knowledge regarding women reproductive system. Women reproductive is considered as one of the sensitive parts of our body. We should be always conscious regarding its health.
    If you are suffering from vaginal bleeding then you must consult from a doctor. It may happen due to different reason. Sometimes, pill maybe the reason for the bleeding. Hormonal changes are one of the responsible factors for it.
    Women have more chance of getting conceive when ovulation starts. Ovulation generally starts on the 12th to 14th days of the menstrual cycle. So, this period is known as a fertile period. If intercourse is done during this period then women may pregnant in a healthy condition. Rest of the time is considered a safe period. So, you should not take unwanted 72 contraceptive pill immediate after a period as it is the safe period. So, finally, you should take advice from the gynaecologist for better treatment.


  • Sign In to post your comments